MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-541PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-541PA; TRANSMITTER
Model Number ZM-541PA
Medical Device Problem Codes Overheating of Device (1437); Human Factors Issue (2948); Temperature Problem (3022); Misassembly by Users (3133)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the transmitter overheated.The device was sent in for evaluation and they were provided with an exchange.The batteries required for this investigation were not returned.The battery cover was also missing.When new batteries were inserted into the unit, heating could not be duplicated.Inspection of the spring contacts shows one badly bent spring and the inside shield showed signs of fluid intrusion.Both of these observations could contribute to the overheating observed (i.E.Fluid with improper battery insertion).
 
Event or Problem Description
The customer reported that the transmitter overheated.
 
Additional Manufacturer Narrative
Details of the complaint: on 02/12/18, customer at community health network reported the transmitter (zm-541pa sn: (b)(6) was getting hot.Service requested/performed exchange.Investigation result: per nkc dhr, the unit has had no history of ncmr, deviation, or capa during manufacturing of the device.The device has not been refurbished and there were no discrepancies or unusual findings before device release that might relate to the reported issue.The device warranty began on 04/23/15, and the issue occurred after almost 3 years at the customer facility.Review of device c4c history found no additional issue reported for the unit.Evaluation of the unit at nka was unable to reproduce the heating.The spring contacts were found to have one badly bent spring, and the inside shield showed signs of fluid intrusion.Zm-540pa operator's manual advises the following: this transmitter is not waterproof.If detergent or liquid spills into the transmitter, stop using it and contact your nihon kohden representative.If a wet transmitter is used, the patient or operator may receive an electrical shock or injury.The root cause is determined to be damage to the unit due to fluid intrusion.Investigation conclusion: the root cause is determined to be damage to the unit due to fluid intrusion.
 
Event or Problem Description
The customer reported that the transmitter overheated.

Brand Name
ZM-541PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key7335990
Report Number8030229-2018-00065
Device Sequence Number781
Product Code DRT
UDI-Device Identifier04931921106617
UDI-Public04931921106617
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
Report Date (Section F) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-541PA
Device Catalogue NumberZM-541PA
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/21/2020
Device Age41 MO
Event Location Hospital
Date Report to Manufacturer01/22/2020
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date03/13/2018
Supplement Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Date Report Sent to FDA01/22/2020